Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 41, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 5, 2004, 9:44 PM CDT for Concho County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2004, 9:44 PM CDT (02:44 UTC)
- Expired
- Apr 5, 2004, 10:45 PM CDT
- In force
- 61 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Concho County, TX
The radar
The San Angelo radar (KSJT), 54 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
503 WUUS54 KSJT 060244 SVRSJT TXC095-060345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 943 PM CDT MON APR 5 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CONCHO COUNTY IN SOUTHWEST TEXAS * UNTIL 1045 PM CDT * AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF EDEN...OR ABOUT 25 MILES NORTHWEST OF MENARD...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE TOWNS OF EDEN AND LIVE OAK. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3124 10010 3110 10008 3123 9966 3152 9975 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:31 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Apr 5, 3:31 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 331 PM CDT MON APR 5 2004 .SHORT TERM... STRONG SHORTWAVE NOW MOVING INTO THE BIG BEND WHERE WATCH IS IN EFFECT. AS THIS FEATURE MOVES NE INTO WC TX TONIGHT IT WILL INTERACT WITH A SURFACE INVERTED TROF OVER THE CONCHO VALLEY OF WC TX WHICH WILL HELP TO FOCUS DEEP CONVECTION. IN ADDITION... STRONG UPPER DIVERGENCE COMBINED WITH INCREASING LOW LEVEL MOISTURE SHOULD HELP THIS SYSTEM TO DEVELOP INTO A MESOSCALE CONVECTIVE SYSTEM WHICH ARE VERY EFFICIENT RAINFALL PRODUCERS. FLASH FLOOD WATCH IN EFFECT THRU TONIGHT AS QPF TOTALS OF 1 TO 3 INCHES ARE PROGGED BY ETA WHICH INITIALIZED WELL AND CONTINUES TO DO SO AS OF 18Z. WITH STEEPER LAPSE RATES ON THE WAY...NEARLY STATIONARY INVERTED TROF...INCREASING LOW LEVEL MOISTURE WITH HELP OF LOW LEVEL JET...AND INCREASING UPPER LEVEL DIVERGENCE...THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE ACROSS THE SOUTH DURING THE LATE EVENING. VERY HEAVY RAIN VERY LIKELY TONIGHT ACROSS A BIG PART OF WC TX. CANT RULE OUT AN ISOLATED TORNADO LATE THIS EVENING ALONG THE INVERTED TROF. THE SEVERE WEATHER SHOULD PRIMARILY AFFECT THE CONCHO VALLEY...THE HEARTLAND...AND THE NORTHWEST HILL COUNTRY. EXPECT THE STORMS TO MOVE EAST DURING THE MORNING. WITH UPPER LOW IN THE VICINTY OF THE BIG COUNTRY...KEPT POPS IN THE PACKAGE FOR TUESDAY. && .LONG TERM... THEN AS UPPER LOW MOVES EAST...LOWERED POPS UNTIL THURS WHEN SHORTWAVE APPROACHES. INCREASED POPS SATURDAY AND SUNDAY AS NEXT STRONG COLD FRONT APPROACHES FOR THE UPCOMING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 68 52 72 / 90 30 20 20 SAN ANGELO 57 72 54 77 / 100 20 10 10 JUNCTION 59 73 55 77 / 100 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL OF WEST CENTRAL TX THROUGH 12Z. && 26/04
Hazardous weather outlook, Apr 5, 2:16 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 216 PM CDT MON APR 5 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-061915- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 216 PM CDT MON APR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... AN UPPER LEVEL STORM SYSTEM OVER NEW MEXICO WILL MOVE SLOWLY TOWARDS WEST CENTRAL TEXAS OVERNIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON AHEAD OF THIS SYSTEM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... SOUTH OF A BIG SPRING...WINTERS...BROWNWOOD LINE THROUGH TONIGHT. LARGE HAIL IS THE PRIMARY THREAT. FLOODING IS ALSO POSSIBLE...ESPECIALLY TONIGHT. ONE TO TWO INCHES OF RAINFALL IS POSSIBLE...WITH LOCAL AMOUNTS TO 4 INCHES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON ...MAINLY NORTHEAST OF A SWEETWATER...ABILENE...BROWNWOOD LINE. THE MAIN THREAT WILL BE LARGE HAIL...BUT LOCALLY HEAVY RAINFALL MAY PRODUCE FLOODING ON ALREADY SATURATED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Apr 5, 5:17 PM CDT, 4 hours 27 minutes before
TXZ049-054-098-099-113-114-127-128-052321- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 517 PM CDT MON APR 5 2004 ...AN ISOLATED STRONG THUNDERSTORM APPROADCHING VIEW... AT 519 PM CDT...RADAR SHOWED A STRONG THUNDERSTORM PROUCING VERY HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL...AND WIND GUST TO NEAR 40 MPH WAS LOCATED 10 MILES SOUTHWEST OF VIEW...OR 25 MILES SOUTHWEST OF ABILENE. THE STORM WAS MOVING NORTHEAST AT 30 MPH. BOTH VIEW AND THE ABILENE AREA ARE IN THE PATH OF THIS STORM. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 67 min |
| Apr 5, 9:49 PM CDT | Flash Flood Warning | SJT | Tom Green | 116 min |
| Apr 5, 10:12 PM CDT | Flash Flood Warning | SJT | Coke | 93 min |
| Apr 5, 11:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.